Fargo Police report increase in overdoses
Authorities say three people died from opioid-related overdoses in a span of two days.
FARGO, N.D. (Valley News Live) - Police are reporting a recent increase in overdoses in Fargo.
On Saturday, Aug. 6, Fargo Police received two separate calls for individuals who were unresponsive. First responders attempted life-saving measures, but ultimately were not successful.
Two days later on Monday, Aug. 8, Fargo Police received two additional calls for individuals who were unresponsive. Police say one person was dead when they arrived and the second was revived with Narcan and received medical care.
Police believe all four individuals overdosed on opioids. However, at this time, they do not believe the overdoses are connected or that those involved knew each other.
Authorities say warning signs of an overdose include grey or blue fingertips, unresponsiveness and snoring or gurgling. They add individuals are encouraged to administer Narcan, if available, to reverse the effects of an overdose and to immediately call 911 if an overdose is suspected.
Fargo Cass Public Health (FCPH) collaborates with public safety officials on training to recognize situations that may require the use of Narcan.
As a community resource, FCPH offers harm reduction services, education and supplies for those who inject drugs and also provides overdose response and Narcan administration training.
Copyright 2022 KVLY. All rights reserved.